Post Rituximab wipe-out

I had my first cycle of Rituximab last November. I felt I needed another around April/May, but it was postponed so that I could have my knee replacement. I also had to stop Mrthotrexate two weeks before the op. Apart from the fact that I developed Cellulitis and that the first two weeks was much more painful than I expected, the new knee is a great success. In fact, right now, it's the only bit of me that doesn't hurt! I'm back onto MTX (22.5mg) but have had to resort to 10 mg Prednisiline to allow me to move! I had Rituximab infusion last Monday. The first day, I was a bit hyper, but since I have been completely wiped out. Thundering headache and feel really poorly. Joints painful, but also muscles and tendons. Can't do a thing but rest. Typing this post is my limit! I don't remember feeling this bad last November. Now, I'm rather dreading the next on the 22nd. I go on holiday on 2September. I tell myself that my response is this extreme because I've got so many naughty B cells ( my ESR AND CRP were sky high).

Has anyone else felt like this? Jora

10 Replies

oldestnewest
  • I would tell them before the next one I think! I usually get a hyper day and then a tired day but then fine?

    I'm getting my next cycle on 17 then 31 August but due to allergies getting half dose Rituximab but double steroids. Also on oral steroids which made me very anxious last week so they lowered then for me. Hope they will sto the oral ones after the double amount next week!!!! I'll be like the Michelin man with all this being hungry !

    Hope you feel much better very soon . They t old me to slightly increase my water to stop the headaches.

  • Thank you. And for the reminder to drink more water. I'll talk to them about reducing the dose. I'd be so disappointed if I felt like this all the time I'm away. The intention is to do some gentle walking and lots of painting. J x

  • Hi jora

    Sorry to hear you sre feeling so poorlly. I felt tired and v nauseous for 5 days after rituximab then settled same happened after second to weeks later with severe stomach pains, i have noticed a good improvement in some symptoms and hope i will be offered more-- no gain without pain unfortunately!!!!!!

  • Thank you Weathervane. If that maxim applies, I can look forward to a big improvement! . I just hope I recover from the fall-out before I go away on 2 Sept. The intention is to do some gentle walking and lots of painting. J

  • Wishing you all the best jora . Have a wonderful holiday and have a relaxing time x

  • Hi Jora, unfortunately I felt the same as you - I didn't feel great after the first infusion back in May and was bed-ridden for two weeks after the second and have been flaring and on steroids ever since. I'm due to go back to see my consultant in a couple of weeks so will hopefully get an opinion on whether to continue the treatment or if I need to change to another.

    I hope you begin to feel the benefit soon and that it was just a temporary 'blip' getting your B cells under control.

    Best wishes

  • thank you for the empathy . I'm just very sorry you are in a position to offer it! Jo

  • Hi Jo - sorry it sounds as if you are having an awful time. So hoping it is the exception as a reaction to the norm and just that you've been at a very low ebb with massive flare after the op and cellulitis etc. Fingers crossed for your holiday going as planned. X

  • Thanks, Twitchy. Cautiously, I'd say I'm a tint, tiny bit better today. X

  • Hi Jora,

    It sounds to me like it might be the RA not the Rituximab causing this. Things were going in the wrong direction for me at the end of last year and I got funding and agreed to Rituximab. Before I could have it my eyes flared and I was in hospital for 5 days, then a few days after the 1st infusion I got burning tingling severe pains in my feet. They decided not to let me have the 2nd one. Then in May it became a foot drop where the muscle isn't getting the signal from the nerve to move. Reaction to Rituximab has been ruled out and things are improving, CRP and ESR are almost normal - a first in the 10 years I've been under this consultant. Pain is under control with Gabapentin and I can sleep again! I'm going to have a 2nd batch of Infusions soon. The consultant described it as the RA building up a storm and he feels the Rituximab has stopped it being worse than it has been. Pretty bad from my side! I'm feeling much more positive now and living life pretty much as normal for me again, thank goodness.

    Hopefully it will be the same for you - the saviour Rituximab! Get plenty of rest and hopefully things will be fine for you to go on holiday.

    Thinking of you with empathy and sympathy

    Michele

You may also like...